My B12 levels are too high. I accidentally read bloodwork results wrong (B12 was flagged as high then, but I thought the flag meant too low). I started taking b12 supplements. Dr. has since clarified bloodwork as too high. I've stopped taking b12 altogether (five days now). Bad side effects now gone (panic attacks, tingling and insomnia). I'm avoiding eating any food that contains B12. Question is - how long do I need to avoid B12 related food?
High blood vitamin b12 levels can be due to dietary intake or supplementation. High vitamin B12 and folate levels have been positively associated with a better treatment outcome in patients with major depressive disorder. It is best to discuss it with your doctor about how long should you avoid vitamin B12 rich foods. The doctor can recommend you on the basis of your vitamin B12levels.Do keep me posted.
Best luck and regards!
Thank you for your reply. Just had new bloodwork done. My B12 is 989 pmol/L. My Dr. doesn't seem to think B12 has negatively affected me (however - this is the third time I've supplemented with B12 and gotten these side effects - a naturopath pointed me to the B12 path and I strong-headedly went there). This is the first time, however, I've stopped the supplements and then only had the side effects come back from just eating B12 rich food. How long, on average would it take someone to reduce their B12 levels by 100 pmol/L? I absolutely won't think of supplementing with B12 ever again btw :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.